Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A new proof of an inequality of Littlewood and Paley


Author: Daniel H. Luecking
Journal: Proc. Amer. Math. Soc. 103 (1988), 887-893
MSC: Primary 30D55
DOI: https://doi.org/10.1090/S0002-9939-1988-0947675-0
MathSciNet review: 947675
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A fairly elementary new proof is presented of the inequality $ (p \geq 2)$:

$\displaystyle \int {{{\left\vert {h'} \right\vert}^p}{{\left( {1 - \left\vert z... ...ht)}^{p - 1}}dxdy \leq \left\Vert h \right\Vert _{{H^p}}^p} ,\quad f \in {H^p}.$

In addition, the inequality

$\displaystyle \int {{{\left\vert h \right\vert}^{p - s}}{{\left\vert {h'} \righ... ...ft\vert z \right\vert)}^{s - 1}}dxdy \leq \left\Vert h \right\Vert _{{H^p}}^p} $

is shown to hold for $ h \in {H^p},p > 0$, if and only if $ 2 \leq s < p + 2$, generalizing the known case $ s = 2$.

References [Enhancements On Off] (What's this?)

  • [1] J. B. Garnett, Bounded analytic functions, Academic Press, New York, 1981. MR 628971 (83g:30037)
  • [2] A. Gluchoff, Thesis, Univ. of Wisconsin, Madison, Wis., 1981.
  • [3] J. E. Littlewood and R. E. A. C. Paley, Theorems on Fourier series and power series. II, Proc. London Math. Soc. 42 (1936), 52-89.
  • [4] D. H. Luecking, Forward and reverse Carleson inequalities for functions in Bergman spaces and their derivatives, Amer. J. Math. 107 (1985), 85-111. MR 778090 (86g:30002)
  • [5] W. Rudin, The radial variation of analytic functions, Duke Math. J. 22 (1985), 235-242. MR 0079093 (18:27g)
  • [6] J. Shapiro, The essential norm of a composition operator, Ann. of Math. (2) 125 (1987), 375-404. MR 881273 (88c:47058)
  • [7] C. S. Stanton, Counting functions and majorization for Jensen measures, Pacific J. Math. 125 (1986), 459-468. MR 863538 (88c:32002)
  • [8] P. Stein, On a theorem of M. Reise, J. London Math. Soc. 8 (1933), 242-247.
  • [9] S. Yamashita, Criteria for functions to be of Hardy class $ {H^p}$, Proc. Amer. Math. Soc. 75 (1979), 69-72. MR 529215 (80h:30031)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30D55

Retrieve articles in all journals with MSC: 30D55


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0947675-0
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society